Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 92, NWS Nashville, TN

July 25, 2007DeKalb County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2007, 12:21 PM CDT for DeKalb County, White County, Tennessee. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 25, 2007, 12:21 PM CDT (17:21 UTC)
Expired
Jul 25, 2007, 12:45 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties DeKalb County, TN, White County, TN

The radar

The Nashville radar (KOHX), 85 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 25, 12:31 PM CDTHAIL 0.757 Se Smithville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1612 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1612 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 251721
SVROHX
TNC041-185-251745-
/O.NEW.KOHX.SV.W.0092.070725T1721Z-070725T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1221 PM CDT WED JUL 25 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DEKALB COUNTY IN TENNESSEE...
  SOUTHWESTERN WHITE COUNTY IN TENNESSEE...

* UNTIL 1245 PM CDT

* AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  EAST CENTRAL DEKALB COUNTY...OR ABOUT NEAR SMITHVILLE...AND MOVING
  EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL SOUTHEASTERN DEKALB COUNTY AT 1240 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3600 8580 3588 8585 3580 8555 3593 8551

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:00 AM CDT, 9 hours 21 minutes earlier.

Area forecast discussion, Jul 25, 3:00 AM CDT, 9 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
300 AM CDT WED JUL 25 2007

.SHORT TERM...
ANALYSIS SHOWING STUBBORN WEAK SFC/LL TROUGH AXIS HOLDING TOUGH OVER
THE CWA AGAIN EARLY THIS MORNING. ALOFT...TIGHT UPPER LOW CENTERED
OVER EASTERN OH CONTINUES EVER SO SLOW NORTHWEST WOBBLE WHILE ML/UL
TROUGH AXIS EXTENDING SOUTHWEST CURRENTLY SETUP OVER THE CWA.
COMBINATION OF THESE FEATURES ALONG GOOD MOISTURE AXIS HELPING TO
KEEP CONVECTION GOING OVER SOUTHERN MIDDLE TN BUT THERE HAS BEEN A
WEAKENING TREND OVER THE PAST FEW HOURS.

THE MID-STATE LOOKS TO BE THE FOCAL POINT FOR SCATTERED-NUMEROUS
TSTMS AGAIN TODAY AND INTO TONIGHT. DEEPER MOISTURE AXIS WILL REMAIN
ACROSS THE IMMEDIATE VICINITY ALONG WITH WEAK PERSISTENT SFC/LL
BOUNDARY. FORECAST SOUNDINGS AGAIN SHOWING CAPES CLIMBING TO AROUND
2500 THIS AFTERNOON/EVENING. OTHER INSTABILITY PARAMETERS EQUALLY
IMPRESSIVE AND EXPECT CONVECTION TO REDEVELOP EARLY WITH CONVECTIVE
TEMP ONLY IN THE LOWER 80S. EAST AGAIN LOOKS TO BE HOT SPOT BUT ALSO
EXPECT GOOD AMOUNTS OF STMS TO DEVELOP ALONG/NEAR LL FEATURE.
CONVECTION THAT DEVELOPS TODAY LIKELY TO HANG ON WELL INTO THE
EVENING ONCE AGAIN BUT BECOME ISOLATED LATE AND OVERNIGHT.

AS FOR THURSDAY...MEAN MOISTURE NOT AS HEALTHY BUT UPPER TROUGH
REMAINS OVER THE IMMEDIATE VICINITY AND SFC FEATURE ALTHOUGH VERY
WEAK IS STILL PRESENT. AGAIN...AIRMASS WILL BECOME QUITE UNSTABLE
BY LATE MORNING AND AGAIN EXPECTED SCATTERED TSTMS TO BREAK OUT
BUT THEY MAY NOT BE AS NUMEROUS.

ADDITIONALLY...STMS TODAY AND THURSDAY MAY BECOME LOCALLY STRONG
TO SEVERE.

.LONG TERM...
UPPER LOW WILL WORK ITS WAY INTO THE GREAT LAKES REGION BY LATE
THURSDAY AND EVENTUALLY GET PICKED UP BY CANADIAN TROUGH. DESPITE
PHASING...MEAN UPPER TROUGH WILL REMAIN ACROSS THE EASTERN US ONE-
THIRD INTO EARLY NEXT WEEK. AIRMASS ACROSS THE AREA WILL REMAIN
MOIST/UNSTABLE LEADING TO ISOLATED TSTMS AGAIN FRIDAY...AND
SCATTERED TO NUMEROUS TSTMS SATURDAY INTO SUNDAY AS A FRONTAL
BOUNDARY GETS INTO THE MIX. UPPER TROUGH REMAINS OVER THE AREA
MONDAY-TUESDAY BUT AIRMASS MUCH DRIER BY THAT TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      88  68  89  70 /  40  30  30  30
CLARKSVILLE    88  66  89  68 /  30  20  20  20
CROSSVILLE     80  63  81  66 /  50  40  40  40
COLUMBIA       88  68  89  69 /  40  30  40  30
LAWRENCEBURG   88  67  89  69 /  40  30  40  30
WAVERLY        88  66  89  69 /  30  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

07
Hazardous weather outlook, Jul 25, 5:30 AM CDT, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT WED JUL 25 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT WED JUL 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL REDEVELOP TODAY AND CONTINUE INTO
TONIGHT. A FEW STORMS THIS AFTERNOON AND EVENING MAY BECOME STRONG
TO LOCALLY SEVERE....PRODUCING PENNY SIZED HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY NIGHT INTO
SATURDAY.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:18 PM CDTSevere Thunderstorm WarningOHXCumberland27 min
Jul 25, 12:39 PM CDTAreal Flood AdvisoryOHXCumberland3 hr
Jul 25, 12:39 PM CDTSevere Thunderstorm WarningOHXWarren27 min
Jul 25, 12:45 PM CDTSevere Thunderstorm WarningOHXCannon30 min
Jul 25, 12:59 PM CDTAreal Flood AdvisoryOHXWayne3 hr
Jul 25, 1:17 PM CDTAreal Flood AdvisoryOHXDeKalb3 hr
Jul 25, 1:27 PM CDTSevere Thunderstorm WarningOHXRutherford33 min
Jul 25, 3:43 PM CDTSevere Thunderstorm WarningOHXWilliamson32 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.